# SDR CA020916005

- Difficulty date: August 2, 2002
- Submitted: October 2, 2002
- Operation: General aviation
- Make and model: Cessna 172D
- Aircraft time: 2,078 hours
- Engine: Lyc O360A1A
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wire Rope
- Part number: 33924925
- Condition: Broken
- Location: Tie Rods
- Stage of operation: TO
- How discovered: O
- Nature of condition: D
- Precautionary procedure: C, D

## Discrepancy

(CAN) ON TAKEOFF RUN,  AT APPROXIMATELY 2 FT OFF THE WATER, A/C SETTLED BACK DOWN DUE TO UNSTABLE AIR.   A NOISE WAS HEARD AND THE A/C BECAME VERY UNSTABLE.  ABORTED TAKEOFF.  AS THE A/C SLOWED DOWN & THE LIFT DISSIPATED, THE LT WING SUDDENLY DIPPED DOWN AND CAME IN CONTACT WITH THE WATER CAUSING THE A/C TO VEIR LT ABRUPTLY, DISPLACING A CONSIDERABLE AMOUNT OF WATER, BUT MANAGE TO KEEP THE A/C FROM INVERTING. CAUSED ALL THE FITTING ON THE END OF THE FLOAT STRUTS TO FAIL. THE FINAL RESTING POSITION OF THE A/C WAS ENGINE POINTING UP, TAIL AND LT WING TIP PARTIALLY SUBMERGE. THE A/C WAS TOWED AND  BEACHED. UPON INSPECTION,  IT WAS FOUND THAT BOTH CROSS WIRES WERE BROKEN  ALLOWING THE WING TO GO DOWN.
